Alert archive / Tennessee / Freeze Warnings in 2017

Freeze Warning 5, NWS Nashville, TN

March 15, 201738 counties in Tennessee

NWS Nashville, TN issued this freeze warning at Mar 15, 2017, 2:23 AM CDT for 38 counties in Tennessee. It took effect at Mar 15, 2017, 9:00 PM CDT. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 15, 2017, 2:23 AM CDT (07:23 UTC)
In effect from
Mar 15, 2017, 9:00 PM CDT
Expired
Mar 16, 2017, 10:00 AM CDT
In force
13 hr
Issued by
NWS Nashville, TN
All 38 counties

Bedford County, TN, Cannon County, TN, Cheatham County, TN, Clay County, TN, Coffee County, TN, Cumberland County, TN, Davidson County, TN, DeKalb County, TN, Dickson County, TN, Fentress County, TN, Giles County, TN, Grundy County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Jackson County, TN, Lawrence County, TN, Lewis County, TN, Macon County, TN, Marshall County, TN, Maury County, TN, Montgomery County, TN, Overton County, TN, Perry County, TN, Pickett County, TN, Putnam County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Stewart County, TN, Sumner County, TN, Trousdale County, TN, Van Buren County, TN, Warren County, TN, Wayne County, TN, White County, TN, Williamson County, TN, Wilson County, TN

The radar

The Nashville radar (KOHX), 30 km from the middle of the area, began a volume at 07:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 7.4 hours before the alert went out and 313 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2017-03-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2017-03-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -57 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
920 m above ground
0-6 km bulk shear
77 kt
0-1 km storm-relative helicity
-57 m²/s²
0-3 km storm-relative helicity
35 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

765 
WWUS74 KOHX 150723
NPWOHX

URGENT - WEATHER MESSAGE
National Weather Service Nashville TN
223 AM CDT Wed Mar 15 2017

...A Freeze Warning remains in effect for this Morning... 
...A Freeze Warning is now in effect for Tonight...

.Northwesterly flow aloft and a surface high over Middle TN has 
ushered in a very cold air mass. Temperatures have fallen well 
into the 20s with a few teens on the Cumberland Plateau this
morning. Most will recover back above freezing around 10 am this
morning.  

Similar temperatures are expected tonight. These two 
back-to-back nights of hard freezes will impact any outdoor 
vegetation that has already started to grow.

TNZ005>011-023>034-056>066-075-077>080-093>095-151500-
/O.NEW.KOHX.FZ.W.0005.170316T0200Z-170316T1500Z/
/O.CON.KOHX.FZ.W.0004.000000T0000Z-170315T1500Z/
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
Including the cities of Dover, Clarksville, Springfield, 
Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, 
Byrdstown, Erin, Waverly, New Johnsonville, McEwen, Dickson, 
Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet,
Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, 
Cookeville, Livingston, Jamestown, Allardt, Linden, Lobelville, 
Centerville, Hohenwald, Franklin, Brentwood, Columbia, Lewisburg,
Murfreesboro, Smyrna, La Vergne, Woodbury, Smithville, Sparta, 
Crossville, Shelbyville, Tullahoma, Manchester, McMinnville, 
Altamont, Coalmont, Spencer, Clifton, Waynesboro, Lawrenceburg, 
and Pulaski
223 AM CDT Wed Mar 15 2017

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THIS
MORNING...
...FREEZE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 10 AM CDT 
THURSDAY...

The National Weather Service in Nashville has issued a Freeze
Warning, which is in effect from 9 PM CDT tonight until 10 AM CDT
Thursday.

* TEMPERATURE...Temperatures will drop into the teens on the
  Cumberland Plateau and low 20s elsewhere. 

* IMPACTS...Sensitive plants should be protected. Also, proper 
  shelter needs to be provided for outdoor animals. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

27
2 follow-up statements
482 
WWUS74 KOHX 151534
NPWOHX

URGENT - WEATHER MESSAGE
National Weather Service Nashville TN
1034 AM CDT Wed Mar 15 2017

...A Freeze Warning is now in effect for Tonight...

.Northwesterly flow aloft and a surface high over Middle TN has
ushered in a very cold air mass. Clear skies and northerly winds
will allow temperatures to once again fall into the 20s and upper
teens overnight tonight. This hard freeze will impact any outdoor
vegetation that has already started to grow.

TNZ005>011-023>034-056>066-075-077>080-093>095-160400-
/O.CON.KOHX.FZ.W.0005.170316T0200Z-170316T1500Z/
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
Including the cities of Dover, Clarksville, Springfield, 
Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, 
Byrdstown, Erin, Waverly, New Johnsonville, McEwen, Dickson, 
Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet,
Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, 
Cookeville, Livingston, Jamestown, Allardt, Linden, Lobelville, 
Centerville, Hohenwald, Franklin, Brentwood, Columbia, Lewisburg,
Murfreesboro, Smyrna, La Vergne, Woodbury, Smithville, Sparta, 
Crossville, Shelbyville, Tullahoma, Manchester, McMinnville, 
Altamont, Coalmont, Spencer, Clifton, Waynesboro, Lawrenceburg, 
and Pulaski
1034 AM CDT Wed Mar 15 2017

...FREEZE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO
10 AM CDT THURSDAY...

* TEMPERATURE...Temperatures will drop into the teens on the 
  Cumberland Plateau and low 20s elsewhere. 

* IMPACTS...Sensitive plants should be protected. Also, proper 
  shelter needs to be provided for outdoor animals. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$
543 
WWUS74 KOHX 160244 AAA
NPWOHX

URGENT - WEATHER MESSAGE...UPDATED
National Weather Service Nashville TN
944 PM CDT Wed Mar 15 2017

...A Freeze Warning remains in effect for Tonight...

.Northwesterly flow aloft and a surface high over Middle TN has
ushered in a very cold air mass. Clear skies and northerly winds
will allow temperatures to once again fall into the 20s and upper
teens overnight tonight. This hard freeze will impact any outdoor
vegetation that has already started to grow.

TNZ005>011-023>034-056>066-075-077>080-093>095-161500-
/O.CON.KOHX.FZ.W.0005.000000T0000Z-170316T1500Z/
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
Including the cities of Dover, Clarksville, Springfield, 
Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, 
Byrdstown, Erin, Waverly, New Johnsonville, McEwen, Dickson, 
Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet,
Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, 
Cookeville, Livingston, Jamestown, Allardt, Linden, Lobelville, 
Centerville, Hohenwald, Franklin, Brentwood, Columbia, Lewisburg,
Murfreesboro, Smyrna, La Vergne, Woodbury, Smithville, Sparta, 
Crossville, Shelbyville, Tullahoma, Manchester, McMinnville, 
Altamont, Coalmont, Spencer, Clifton, Waynesboro, Lawrenceburg, 
and Pulaski
944 PM CDT Wed Mar 15 2017

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THURSDAY...

* TEMPERATURE...Temperatures will drop into the teens on the 
  Cumberland Plateau and low 20s elsewhere. 

* IMPACTS...Sensitive plants should be protected. Also, proper 
  shelter needs to be provided for outdoor animals. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

21

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this freeze warning went out at Mar 15, 2:23 AM CDT, 0 minutes earlier.

Area forecast discussion, Mar 15, 2:23 AM CDT, 0 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
223 AM CDT Wed Mar 15 2017

.DISCUSSION...

Many observation sites around the mid-state are showing clear skies
and while that's true for many, it isn't true for all.  Scattered
cloud streaks are still present in satellite imagery and for those
who have the clouds there is the chance they're seeing some
flurries.  Of no real consequence, but I thought I'd mention it,
anyway.  Of more consequence will be the Apparent Temps (or "feels
like temperatures") this morning.  Area wide, morning lows will be
the low 20s with a couple of teens on the Cumberland Plateau.  Put
together with the decent breeze, Apparent Temps are in the teens and
upper single digits.  This is going to make for a very chilly start
to your day.  Wrap the kids up!

Today and tomorrow will be dry, meaning no precipitation and just
overall dry air.  Dew points will be in the single digits today and
teens tomorrow and that's some very dry air.  By Friday morning,
however, we'll start to recover.  Slow as it may be, dew points will
start to climb back into the 40s and this will be ahead of our next
weather maker due in here Friday afternoon and evening.  While there
could be a shower in the afternoon across the north, the bulk of the
precipitation will be Friday night as the front pushes through the
mid-state.  Last night, I added in a mention of thunder and at this
point, I can't take it out.  It won't be widespread by any means,
but forecast soundings are still displaying enough CAPE aloft to
warrant its mention.

The weekend ahead look dry after Friday night's frontal passage.
Temperatures will be very seasonal in the 50s with lots of sun.

Our next shot at rain will come around Tuesday of next week in the
form of a very unimpressive frontal passage.  Just showers in the
forecast for now with temperatures by the start of next week into
the 60s.

&&

.AVIATION...
06Z TAF DISCUSSION.

VFR conditions are generally expected at all TAF sites, but a
brief period of MVFR CIGS will be possible through 10Z, with the
highest confidence at KCSV. -SN will also be possible at KCKV
through 07Z. Winds will be out of NW with speeds at or below 12
knots through the period.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      41  23  49  39  62 /   0   0   0  20  30
Clarksville    38  20  47  40  61 /   0   0   0  20  40
Crossville     33  17  44  34  55 /   0   0   0  20  40
Columbia       41  21  49  39  61 /   0   0   0  10  30
Lawrenceburg   40  19  49  37  61 /   0   0   0  10  20
Waverly        39  23  49  41  62 /   0   0   0  20  40

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
Freeze Warning until 10 AM CDT this morning FOR Bedford-Cannon-
Cheatham-Clay-Coffee-Cumberland-Davidson-De Kalb-Dickson-
Fentress-Giles-Grundy-Hickman-Houston-Humphreys-Jackson-Lawrence-
Lewis-Macon-Marshall-Maury-Montgomery-Overton-Perry-Pickett-
Putnam-Robertson-Rutherford-Smith-Stewart-Sumner-Trousdale-Van
Buren-Warren-Wayne-White-Williamson-Wilson.

Freeze Warning from 9 PM this evening to 10 AM CDT Thursday FOR
Bedford-Cannon-Cheatham-Clay-Coffee-Cumberland-Davidson-De Kalb-
Dickson-Fentress-Giles-Grundy-Hickman-Houston-Humphreys-Jackson-
Lawrence-Lewis-Macon-Marshall-Maury-Montgomery-Overton-Perry-
Pickett-Putnam-Robertson-Rutherford-Smith-Stewart-Sumner-
Trousdale-Van Buren-Warren-Wayne-White-Williamson-Wilson.

&&

DISCUSSION......Unger
AVIATION........Jackson
Hazardous weather outlook, Mar 14, 4:58 AM CDT, 21 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
458 AM CDT Tue Mar 14 2017

TNZ005>011-023>034-056>066-075-077>080-093>095-151000-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
458 AM CDT Tue Mar 14 2017

This Hazardous Weather Outlook is for portions of Middle
Tennessee.

.DAY ONE...Today and Tonight.

Frigid temperatures are expected tonight across all of Middle
Tennessee. Temperatures will fall to near 20, with teens in many
places. A Freeze Warning is effect for tonight.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Frigid temperatures are expected Thursday morning across all of
Middle Tennessee. Temperatures will fall well into the 20s, with
teens on the Cumberland Plateau. A Freeze Warning is expected for
Thursday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

27

Nearby

Freeze Warnings in Tennessee, 2017Every freeze warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.